MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 04/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A non-health care professional reported following the intraocular lens implantation the patient can see imprints on a medicine bottle but he can't see anything from far.The physician thinks this might be due to astigmatism.Additional information has been requested and received stating had blurred vison for distance since his surgery, he could see better at distance before having the surgery.He can read pill bottles and fine print now without glasses but cannot see to drive.Thought he would be able to see far away but disappointed there are two medical device reports associated with this patient.This report is for the right eye.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.There have been no other complaints reported in the lot number.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested and received stating the patient vision not really improved.There are two medical device reports associated with this patient.This report is for the right eye.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15631193
Report Number1119421-2022-02218
Device Sequence Number12747925
Product Code HQL
UDI-Device Identifier00380652332699
UDI-Public00380652332699
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.215
Device Lot Number15334205
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer10/19/2022
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR
Patient SexMale